MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME ROD HOLDER STEM; MISC ORTHO SURGICAL INSTR

MEDOS INTERNATIONAL SàRL CH VIPER PRIME ROD HOLDER STEM; MISC ORTHO SURGICAL INSTR
Model Number 286750061
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, when the surgeon finished placing the rod, and tried to remove the rod holder, the rod holder would not disengage from the rod.There was a surgical delay of five (5) minutes.The procedure was successfully completed.There was no patient consequence.Concomitant device reported: unknown setscrews (part# unknown, lot# unknown, quantity unknown ).Unknown screws (part# unknown, lot# unknown, quantity unknown ).This is report 7 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-b4 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- the viper prime rod holder stem (ds 2867-50-061 & lot no: mi63777) was received at us cq.Upon visual inspection, red color stains were observed on the device handle.No other damages were observed on the device except minimal wear which would not contribute to the complaint condition.The complaint was not confirmed for the returned device as no damages were observed on the device.The complaint device was able to be assembled with the returned mating device(s) as intended.Red color stains were observed on the device handle, but these stains would not contribute to the alleged complaint condition.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot a review of the receiving inspection (ri) for viper prime rod holder stem was conducted identifying that lot number mi63777 was released in a single batch.Batch1: lot units were released on (b)(6) 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME ROD HOLDER STEM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
orthopedic manual surgical ins
le locle 02400
SZ  02400
MDR Report Key10691031
Report Number1526439-2020-01977
Device Sequence Number11578052
Product Code LXH
UDI-Device Identifier10705034507675
UDI-Public(01)10705034507675
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750061
Device Catalogue Number286750061
Device Lot NumberMI63777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer10/21/2020
10/30/2020
10/30/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date10/27/2020
10/30/2020
10/30/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIME ROD HOLDER PUSHROD; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS; VIPER PRIME ROD HOLDER SHAFT; VIPER PRIME ROD HOLDER STEM; PRIME ROD HOLDER PUSHROD; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN SCREWS; VIPER PRIME ROD HOLDER SHAFT; VIPER PRIME ROD HOLDER STEM